Aa
A
A
A
Close
Heart Disease Community
20.1k Members
Avatar universal

Loss of taste.

I am 5 years post LAD cardiac stent placement. I take Crestor, Zetia,   and Metopranol to manage hypertension and, hypercholesterolemia and Clopidogrel to prevent platelet aggregation.
Two years ago I developed Menier's disease with hearing loss and tinnitus. Cause "unknown". Six months ago over a two week period I lost my sense of taste. A trial off Crestor = no change. The neurologist recommends that I stop Metopranol and substitute propranolol. As propranolol is less of an antihypertensive and used to treat anxiety with more side effects (including severe depression), I am reluctant to change. 1. Any one with experience with taste loss (dysgeusia) and Metopranol? 2. Would a switch to carvedilol (Coreg) nebivolol (Bystolic) be more advised or do all the beta blockers have the same side effects?
1 Responses
1807132 tn?1318747197
You may want to try and post your question in the heart disease section.  You may get a better response there as opposed to the heart rhythm section that generally deals with arrhythmia issues.  Take care.  I hope you feel better soon.
Have an Answer?
Top Heart Disease Answerers
159619 tn?1538184537
Salt Lake City, UT
11548417 tn?1506084164
Netherlands
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is a low-fat diet really that heart healthy after all? James D. Nicolantonio, PharmD, urges us to reconsider decades-long dietary guidelines.
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
Learn what happens before, during and after a heart attack occurs.
What are the pros and cons of taking fish oil for heart health? Find out in this article from Missouri Medicine.
How to lower your heart attack risk.